Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Feet gets swollen when sit and work or travel for long hours. Take Envas for BP , not diabetic. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
When I sit and work or travel for long hours my feet gets swollen. I walk for 45 minutes in the morning when I am in station. Swelling goes away when I walk for 45 minutes for four to five days continuously. I am in Sales and travel 10-15 days in a month. What could be the reason for swelling of my feet?
I weigh 78 kgs. My BP is 80-85/130. I take Envas 5 mg in the morning for BP as per my family doctor's advise. My pulse rate is 70. I am not a diabetic.
Posted Mon, 1 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Shanthi.E 18 hours later

Thanks for the clarity in your question. It is well written.

Given your age, history of blood pressure, and your work profile, it is obvious that you are experiencing these symptoms.

Whenever a person sits or travels for long hours, he or she is bound to develop the swelling of the feet due to pooling of blood in the legs. In your case, it is exaggerated.

Let me tell you few basic but important suggestions:

- Please continue to walk daily for 45 minutes. You must make this a routine. Else the swelling may advance.

- Try to reduce your weight b a few kilos, say around 4 more kgs so that you become 74 kgs. This helps in greater venous return to the heart.

- Your blood pressure is in control. Continue the medication Envas. Your pulse is normal too.

Take my word, if you continue to walk daily for 45 mins wherever you are, whatever you do, you would not face this problem of swelling in the feet.

I hope I am clear to you. Let me know if you have more queries.


Above answer was peer-reviewed by
Follow-up: Feet gets swollen when sit and work or travel for long hours. Take Envas for BP , not diabetic. Advise? 1 hour later
Fine. Thanks for your reply.

I forgot to mention about my height in my earlier question to you. I am 5'6" tall. My weight should ideally be 68 kgs. But for more than 20 years, I was maintaining 74 kgs. But of late, may be in a year and half, I have put on 4 kgs more.

You are right. I should reduce my weight by 4 kgs which I have put on in the last one and half years. I know the reason for putting on the additional weight. My life style has changed in the last 2-3 years. I travel a lot, eat at odd hours sometimes due to travel & work condition and get less sleep when out of station.

I am a non-alcoholic and strict vegetarian.

Please offer suggestions on reducing my weight.
Answered by Dr. Shanthi.E 20 hours later

Excuse me for the delay in my response.

There are only two means by which a person could lose weight.

1. Exercise - regular aerobic exercises, running on the treadmill, workouts to burn the calories.

2. Healthy diet - Lots of fruits and vegetable salads. Avoid eating junk food and food from outside home. Avoid high fatty and oily food. You must watch on eating at the odd times.

Together with these, get adequate and peaceful sleep for 6 hours daily. Do relaxation exercises.

There is no easy way to lose weight and none of the weight loss supplements or the therapies work.

I have written in short assuming you already know what needs to be done. Let me know if I could help you more.

P.S. You are quite healthy according to me, and following a good lifestyle too. You probably need to only cut down on the travelling :)

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor